Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 73, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 28, 2021, 8:42 PM CDT for Coryell County, Texas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 8:42 PM CDT (01:42 UTC)
- Expired
- May 29, 2021, 6:09 PM CDT
- In force
- 21 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leon River at Gatesville (GAST2). The gauge peaked at 22.99 ft at May 28, 2021, 9:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08100500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
020 WGUS44 KFWD 290142 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 842 PM CDT Fri May 28 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Leon River At Gatesville affecting Coryell County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC099-291945- /O.NEW.KFWD.FL.W.0073.210529T0142Z-210529T2309Z/ /GAST2.1.ER.210529T0042Z.210529T0600Z.210529T1108Z.NO/ 842 PM CDT Fri May 28 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Leon River At Gatesville. * From this evening to Saturday evening. * At 7:45 PM CDT Friday the stage was 22.1 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to crest at 24.4 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 25.0 feet, Minor to moderate lowland flooding will occur near the river. Some low water crossings will become dangerous. && LAT...LON 3148 9769 3138 9767 3138 9778 3147 9781 $$ Bain
1 follow-up statement
698 WGUS84 KFWD 291121 FLSFWD Flood Statement National Weather Service Fort Worth TX 621 AM CDT Sat May 29 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Leon River At Gatesville affecting Coryell County. Cowhouse Creek Near Pidcoke affecting Coryell County. TXC099-291230- /O.CAN.KFWD.FL.W.0073.000000T0000Z-210529T1121Z/ /GAST2.1.ER.210529T0042Z.210529T0600Z.210529T1108Z.NO/ 621 AM CDT Sat May 29 2021 ...The Flood Warning for the Leon River At Gatesville has been cancelled... The Flood Warning is cancelled for the Leon River At Gatesville. * At 5:45 AM CDT Saturday the stage was 17.1 feet. * Flood stage is 22.0 feet. * Forecast...The river has crested and will continue to fall this afternoon. && LAT...LON 3148 9769 3138 9767 3138 9778 3147 9781 $$ TXC099-291230- /O.CAN.KFWD.FL.W.0072.000000T0000Z-210529T1121Z/ /PICT2.1.ER.210529T0553Z.210529T0600Z.210529T0603Z.NO/ 621 AM CDT Sat May 29 2021 ...The Flood Warning for the Cowhouse Creek Near Pidcoke has been cancelled... The Flood Warning is cancelled for the Cowhouse Creek Near Pidcoke. * At 6:10 AM CDT Saturday the stage was 16.8 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to fall to 2.6 feet Wednesday evening. && LAT...LON 3139 9786 3123 9767 3118 9777 3136 9797 $$ Hernandez
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 28, 8:13 PM CDT, 29 minutes earlier.
Area forecast discussion, May 28, 8:13 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 813 PM CDT Fri May 28 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Saturday/ We are continuing to monitor the showers and thunderstorms ongoing across parts of Central Texas this evening. This convection developed along/ahead of remnant outflow boundaries induced by early morning convection and a cold front that has been slowly sagging south through the region. The potential for strong to isolated severe thunderstorms is rapidly declining, but the potential for heavy rainfall continues which may lead to additional instances of flooding this evening. The Severe Thunderstorm Watch has been allowed to expire on time. Highest PoPs remain confined across southern portions of Central Texas where activity continues. Showers may linger across Central Texas through mid-morning Saturday before exiting the region to the south. In the wake of early morning activity, Saturday will generally be quiet, cooler, and rain-free. Lows tonight will range from the lower 60s near the Red River to the mid 60s in Central Texas. Saturday afternoon should be rather pleasant with afternoon temperatures topping out in the mid 70s to near 80 degrees. 12 && .LONG TERM... /Issued 207 PM CDT Fri May 28 2021/ /Saturday night through Next Friday/ Isolated showers and thunderstorms may linger into Saturday evening, especially across Central TX where modest instability/ moisture will be in place. This activity (if any) will taper off late in the evening, but the clouds will stay with us during the overnight hours. Lows Saturday night into Sunday morning will range from the upper 50s to low 60s across the east/northeast to mid 60s elsewhere. Sunday should be a dry day for most of us with temperatures in the mid/upper 70s to low 80s. Areas to the northwest will have a low chance of showers/storms related to the remnants of a convective complex moving south-southeast from OK and northwest TX. This activity is expected spread eastward Sunday night into Monday with the best chances along/west of I-35. Otherwise, expect cloudy skies on Memorial Day (Monday) with temperatures in the mid-upper 70s across North TX, to low 80s across Central TX. No major changes were made to the forecast for the rest of the week, as we stay in this active pattern at least through Friday. We will have daily chances for showers and storms, but the highest potential appears to be Monday night and Tuesday as an upper trough sends a cold front into the Southern Plains. By mid-week, the mid to upper- level trough is expected to move across the central CONUS, but a closed low will settle over the Southwest U.S. and northern Mexico. This will send a couple of disturbances over our area during the middle to latter part of next week. It won't be a washout...but some areas could see periods of heavy rain leading to localized flooding. While the severe weather threat remains low at this time, we will have to continue to monitor the threat into early next week. Long-range models suggest that some instability will in place mid/late week, especially across Central TX. Stay tuned! Sanchez && .AVIATION... /NEW/ /OOz TAFS/ Concerns...Ongoing showers and thunderstorms across Central Texas this evening through early Saturday morning and returning MVFR cigs with potential for IFR at KACT. VFR ceilings prevail with scattered showers and thunderstorms affecting KACT through early Saturday morning. Mention of TS has been retained at Waco terminal through 02Z as thunderstorms continue moving through the region. A few showers are also lingering in the vicinity of the D10 terminals, but this activity is expected to exit to the south/southeast in the next 1-2 hours. No mention of TS included for Metroplex terminals. MVFR cigs return around 09Z in the Metroplex and 06Z at Waco before VFR returns Saturday afternoon. Low confidence in the potential for a few hours of IFR cigs at Waco with this issuance, so no IFR cigs included at this time, but this may need to be re-evaluated overnight. Surface winds across North Texas are generally from the northeast/east though there has been some variation in surface winds across North and Central Texas as outflow boundaries from earlier and ongoing convection settle in. Surface wind speeds will generally remain below 10 KTs with the exception of Waco throughout this TAF cycle. 12 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 79 65 80 66 / 30 20 5 20 20 Waco 67 80 67 80 67 / 50 30 5 20 10 Paris 60 76 58 75 60 / 10 10 0 10 10 Denton 62 77 61 77 63 / 30 20 5 20 20 McKinney 63 78 62 77 64 / 30 20 0 20 20 Dallas 67 80 66 80 67 / 30 20 0 20 20 Terrell 64 78 62 78 63 / 40 20 0 10 10 Corsicana 67 79 64 80 65 / 40 30 5 20 10 Temple 66 80 66 80 65 / 50 30 5 20 10 Mineral Wells 63 77 64 79 65 / 40 20 5 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 28, 6:01 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 601 PM CDT Fri May 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 601 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There will be a threat for strong to isolated severe storms across Central Texas this evening. Small hail, damaging wind gusts and flooding will be the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are possible through the first half of next week. Any storms during this time period could contain strong wind gusts and heavy rainfall that may result in flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 28, 4:37 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
437 PM CDT Fri May 28 2021
TXZ158-282215-
Bell TX-
437 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELL COUNTY UNTIL
515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belton, moving east at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Temple, Harker Heights, Belton, Nolanville, Morgan's Point Resort,
Salado, Little River-Academy, Troy and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to flooding...especially along Nolanville Creek and other and other
flood prone areas of Bell County! Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3095 9761 3112 9763 3128 9728 3099 9707
3093 9718
TIME...MOT...LOC 2136Z 261DEG 21KT 3105 9753
BainSpecial weather statement, May 28, 5:01 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
501 PM CDT Fri May 28 2021
TXZ143-144-282230-
Bosque TX-Hamilton TX-
501 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN BOSQUE COUNTIES UNTIL 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hamilton, moving east-southeast at 35 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Hamilton and Cranfills Gap.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
parts of Central Texas.
LAT...LON 3184 9816 3186 9817 3190 9816 3186 9774
3167 9776 3159 9792 3177 9830
TIME...MOT...LOC 2201Z 284DEG 30KT 3181 9813
BainSpecial weather statement, May 28, 5:15 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
515 PM CDT Fri May 28 2021
TXZ174-175-282300-
Robertson TX-Milam TX-
515 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON AND EAST
CENTRAL MILAM COUNTIES UNTIL 600 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calvert, or near Hearne, moving southeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hearne and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Texas.
LAT...LON 3095 9680 3105 9662 3087 9638 3082 9641
3079 9642 3074 9646 3070 9655 3071 9658
3072 9658 3073 9662 3069 9671
TIME...MOT...LOC 2215Z 330DEG 21KT 3092 9670
BainSpecial weather statement, May 28, 5:55 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
555 PM CDT Fri May 28 2021
TXZ144-157>159-282345-
Bosque TX-Coryell TX-McLennan TX-Bell TX-
555 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN...NORTHEASTERN
CORYELL...SOUTHEASTERN BOSQUE AND NORTH CENTRAL BELL COUNTIES UNTIL
645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Clifton to 7 miles west of Crawford to near
Fort Gates. Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Waco, Gatesville, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview,
McGregor, Clifton, Beverly Hills, Lorena, Bruceville-Eddy, Moody,
Valley Mills, Crawford, Golinda, Mother Neff State Park, Northcrest,
Fort Gates and Gholson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Central Texas.
LAT...LON 3133 9783 3156 9760 3185 9759 3168 9707
3137 9709 3128 9727 3125 9725 3124 9726
3117 9742
TIME...MOT...LOC 2254Z 298DEG 36KT 3177 9756 3154 9757 3137 9775
BainSpecial weather statement, May 28, 7:02 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
702 PM CDT Fri May 28 2021
TXZ158-290045-
Bell TX-
702 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELL COUNTY UNTIL
745 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolanville, or near Harker Heights, moving southeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Killeen, Temple, Harker Heights, Belton, Nolanville, Bartlett,
Salado, Little River-Academy, Rogers and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3087 9762 3089 9771 3115 9766 3099 9707
3099 9708 3089 9726 3077 9731 3076 9733
TIME...MOT...LOC 0002Z 297DEG 24KT 3106 9760
PraterSpecial weather statement, May 28, 7:51 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
751 PM CDT Fri May 28 2021
TXZ142-156-157-290130-
Mills TX-Coryell TX-Lampasas TX-
751 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CORYELL...CENTRAL
LAMPASAS AND EAST CENTRAL MILLS COUNTIES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Evant, or 21 miles north of Lampasas, moving
southeast at 30 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Coryell, central Lampasas and east central Mills Counties but may
impact the community of Adamsville in northern Lampasas county as
well as Pidcoke in western Coryell county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3146 9831 3142 9827 3145 9820 3137 9783
3110 9799 3131 9838 3143 9840
TIME...MOT...LOC 0049Z 294DEG 27KT 3136 9826
BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Special Weather Statement | FWD | Bell | 43 min |
| May 28, 7:51 PM CDT | Special Weather Statement | FWD | Lampasas | 39 min |
| May 29, 6:18 AM CDT | River Flood Warning | FWD | Comanche | 13 hr |
| May 29, 6:18 AM CDT | River Flood Warning | FWD | Comanche, Erath | 14 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.